Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS Hanford, CA

January 21, 2016

NWS Hanford, CA issued this winter storm warning at Jan 21, 2016, 11:44 AM PST. It took effect at Jan 22, 2016, 10:00 AM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 11:44 AM PST (19:44 UTC)
In effect from
Jan 22, 2016, 10:00 AM PST
Expired
Jan 23, 2016, 12:00 PM PST
In force
26 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

478 
WWUS46 KHNX 211944
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1144 AM PST THU JAN 21 2016

CAZ096-220400-
/O.UPG.KHNX.WS.A.0002.160122T2000Z-160124T0000Z/
/O.NEW.KHNX.WS.W.0003.160122T1800Z-160124T0000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
1144 AM PST THU JAN 21 2016

...WINTER STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO
4 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...10 TO 20 INCHES.

* TIMING...SNOW DEVELOPING BY FRIDAY MORNING. THE HEAVIEST
  SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW
  SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: INITIAL ABOVE SNOW LEVELS 7000 FEET ON
  FRIDAY...LOWERING TO NEAR 5500 FEET ON SATURDAY.

* IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ097-220400-
/O.NEW.KHNX.WW.Y.0005.160122T1800Z-160124T0000Z/
TULARE COUNTY MOUNTAINS-
1144 AM PST THU JAN 21 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM FRIDAY
TO 4 PM PST SATURDAY.

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* TIMING...SNOW DEVELOPING BY LATE FRIDAY MORNING. THE HEAVIEST
  SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW
  SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: INITIAL ABOVE SNOW LEVELS 7000 FEET ON
  FRIDAY...LOWERING TO NEAR 6000 FEET ON SATURDAY.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

DS
6 follow-up statements
228 
WWUS46 KHNX 220401
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
801 PM PST THU JAN 21 2016

CAZ096-221230-
/O.CON.KHNX.WS.W.0003.160122T1800Z-160124T0000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
801 PM PST THU JAN 21 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO
4 PM PST SATURDAY...

* SNOW ACCUMULATIONS...10 TO 20 INCHES.

* TIMING...SNOW DEVELOPING BY FRIDAY MORNING. THE HEAVIEST 
  SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW 
  SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: SNOW LEVELS ABOVE 7000 FEET ON FRIDAY... LOWERING TO
  NEAR 5500 FEET ON SATURDAY.

* IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ097-221230-
/O.CON.KHNX.WW.Y.0005.160122T1800Z-160124T0000Z/
TULARE COUNTY MOUNTAINS-
801 PM PST THU JAN 21 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO
4 PM PST SATURDAY...

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* TIMING...SNOW DEVELOPING BY LATE FRIDAY MORNING. THE HEAVIEST 
  SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW 
  SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: SNOW LEVELS ABOVE 7000 FEET ON FRIDAY... LOWERING TO
  NEAR 6000 FEET ON SATURDAY.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
448 
WWUS46 KHNX 221217
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
417 AM PST FRI JAN 22 2016

CAZ096-222030-
/O.CON.KHNX.WS.W.0003.160122T1800Z-160124T0000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
417 AM PST FRI JAN 22 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM PST SATURDAY...

* SNOW ACCUMULATIONS...10 TO 20 INCHES.

* TIMING...SNOW INCREASING THROUGHTHE DAY. THE HEAVIEST SNOWFALL
  OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED
  TO CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY... LOWERING TO NEAR
  6000 FEET ON SATURDAY.

* IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ097-222030-
/O.CON.KHNX.WW.Y.0005.160122T1800Z-160124T0000Z/
TULARE COUNTY MOUNTAINS-
417 AM PST FRI JAN 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 PM PST SATURDAY...

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* TIMING...SNOW DEVELOPING LATE TODAY. THE HEAVIEST SNOWFALL
  OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED
  TO CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: SNOW LEVELS ABOVE 7000 FEET ON FRIDAY... LOWERING 
  TO NEAR 6000 FEET ON SATURDAY.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
029 
WWUS46 KHNX 222029
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1229 PM PST FRI JAN 22 2016

CAZ096-230430-
/O.CON.KHNX.WS.W.0003.000000T0000Z-160124T0000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
1229 PM PST FRI JAN 22 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY...

* SNOW ACCUMULATIONS...10 TO 20 INCHES.

* TIMING...SNOW INCREASING THROUGH THE DAY. THE HEAVIEST SNOWFALL
  OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO
  CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY...LOWERING TO NEAR
  6000 FEET ON SATURDAY.

* IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ097-230430-
/O.CON.KHNX.WW.Y.0005.000000T0000Z-160124T0000Z/
TULARE COUNTY MOUNTAINS-
1229 PM PST FRI JAN 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY...

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* TIMING...SNOW DEVELOPING LATE TODAY. THE HEAVIEST SNOWFALL
  OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO
  CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY...LOWERING TO NEAR
  6000 FEET ON SATURDAY.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

DCH
122 
WWUS46 KHNX 230418
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
818 PM PST FRI JAN 22 2016

CAZ096-231230-
/O.CON.KHNX.WS.W.0003.000000T0000Z-160124T0000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
818 PM PST FRI JAN 22 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY...

* SNOW ACCUMULATIONS...10 TO 20 INCHES.

* TIMING...SNOW INCREASING LATER THIS EVENING WITH THE HEAVIEST
  SNOWFALL OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS
  EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY...LOWERING TO 
  NEAR 6000 FEET ON SATURDAY.

* IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ097-231230-
/O.CON.KHNX.WW.Y.0005.000000T0000Z-160124T0000Z/
TULARE COUNTY MOUNTAINS-
818 PM PST FRI JAN 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY...

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* TIMING...SNOW DEVELOPING TONIGHT. THE HEAVIEST SNOWFALL
  OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO
  CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY...LOWERING TO 
  NEAR 6000 FEET ON SATURDAY.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

DUDLEY
067 
WWUS46 KHNX 231200
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
400 AM PST SAT JAN 23 2016

CAZ096-232000-
/O.EXT.KHNX.WS.W.0003.000000T0000Z-160123T2000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
400 AM PST SAT JAN 23 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY...

* SNOW ACCUMULATION...ADDITIONAL 6 TO 10 INCHES TODAY.

* TIMING...HEAVIEST SNOWFALL OCCURRING THIS MORNING. SNOW SHOWERS
  EXPECTED TO CONTINUE THROUGH THE NOON HOUR.

* ELEVATION: LOWERING TO NEAR 6000 FEET TODAY.

* IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ097-232000-
/O.EXT.KHNX.WW.Y.0005.000000T0000Z-160123T2000Z/
TULARE COUNTY MOUNTAINS-
400 AM PST SAT JAN 23 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* SNOW ACCUMULATION...ADDITIONAL 2 TO 4 INCHES TODAY.

* TIMING...HEAVIEST SNOWFALL OCCURRING THIS MORNING. SNOW SHOWERS
  EXPECTED TO CONTINUE THROUGH THE NOON HOUR.

* ELEVATION: LOWERING TO NEAR 6000 FEET TODAY.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 
  FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE 
  FALLING TREE BRANCHES OR LIMBS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MOLINA
354 
WWUS46 KHNX 231936
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1136 AM PST SAT JAN 23 2016

CAZ096-232045-
/O.EXP.KHNX.WS.W.0003.000000T0000Z-160123T2000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
1136 AM PST SAT JAN 23 2016

...WINTER STORM WARNING WILL EXPIRE AT NOON PST TODAY...

A FEW INCHES OF SNOW WILL STILL BE POSSIBLE WITH SNOW LEVELS
AROUND 5000 FEET THROUGH THE AFTERNOON HOURS.

$$

CAZ097-232045-
/O.EXP.KHNX.WW.Y.0005.000000T0000Z-160123T2000Z/
TULARE COUNTY MOUNTAINS-
1136 AM PST SAT JAN 23 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON PST TODAY...

A FEW INCHES OF SNOW WILL STILL BE POSSIBLE WITH SNOW LEVELS
AROUND 5000 FEET THROUGH THE AFTERNOON HOURS..

$$

RILEY

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 5:02 AM PST, 6 hours 42 minutes earlier.

Area forecast discussion, Jan 21, 5:02 AM PST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
502 AM PST THU JAN 21 2016

.SYNOPSIS...
WEAK HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE CENTRAL
CALIFORNIA INTERIOR THROUGH THURSDAY. DRY AND MAINLY CLEAR WEATHER
WILL PREVAIL OVER ALL BUT THE SAN JOAQUIN VALLEY WITH PATCHY DENSE
MORNING FOG. THE NEXT STORM SYSTEM WILL ARRIVE FRIDAY AND SATURDAY
WITH RAIN AND MOUNTAIN SNOW.

&&

.UPDATED...
FOR ISSUANCE OF WINTER STORM WATCH FOR SIERRA FRIDAY AFTERNOON
THROUGH SATURDAY.

.DISCUSSION...
FOG HAS DEVELOPED ACROSS MUCH OF THE SAN JOAQUIN VALLEY. WITH THE
THICKER FOG AREA BEING REPORTED FROM FRESNO SOUTH TO BAKERSFIELD.
OTHERWISE SOME HIGH LEVEL CLOUDS MOVING INTO CENTRAL CALIFORNIA
FROM UPSTREAM WEATHER SYSTEM OFF THE COAST. THINK FOG SHOULD BURN
OFF IN THE AFTERNOON AS MODELS PROG AN INCREASE IN LOW LEVEL WINDS TO
PROVIDE SOME MIXING FOR DISSIPATION. TEMPERATURE TRENDS SHOW BEST
WARMING IN THE HIGHER ELEVATIONS OF MOUNTAINS AS RIDGE SHIFTS
EAST PLACING CENCAL ON THE WARM SIDE OF THE RIDGE. TEMPERATURES
AND BEST WARMING IN THE LOWER ELEVATIONS MAY BE IN THE SOUTH END
OF SJ VALLEY WITH MODERATE SE WINDS DOWNSLOPING OFF THE
TEHACHAPIS. MODERATE OFFSHORE GRADIENTS SHOULD RESULT IN GUSTY
WINDS PUSHING THROUGH THE PASSES OF THE KERN COUNTY MOUNTAINS
INTO THE SOUTH END OF THE SJV FOR TODAY.

SATELLITE IMAGES SHOW A LARGE UPPER LOW CENTER CURRENTLY
POSITIONED OFF THE PAC NW COAST. THE ASSOCIATED FRONT EXTENDS
FROM THE PACNW COAST SW TO OFFSHORE OFF THE CENTRAL COAST. SATELLITE
ESTIMATES OF PRECIPITABLE WATER SHOW SOME RICH MOISTURE AROUND 200
PERCENT OF NORMAL AHEAD OF COLD FRONT. THE STORM SYSTEM WILL
CONTINUE TO TRACK EAST TOWARD THE COAST BRINGING SOME MID/UPPER
CLOUDS AND MOISTURE TODAY. RAIN COULD DEVELOP LATE TONIGHT TOWARDS
THE LOS BANOS MERCED AREA. BUT THE RICHER PW MOISTURE IS EXPECTED
TO PUSH INTO CENTRAL CA FRIDAY WHICH WILL RESULT IN PRECIPITATION
SPREADING NORTH TO SOUTH ACROSS CENTRAL CALIFORNIA.

THE STRONGER DYNAMICS ARE EXPECTED FRIDAY NIGHT AND SATURDAY WITH
A STRONG UPPER JET ALIGNING WITH FRONT AND HIGH MOISTURE. MODERATE
SW WINDS OVER THE SIERRA WILL BE FAVORABLE FOR OROGRAPHIC LIFT AND
ENHANCE THE LIFT AND PRECIPITATION AMOUNTS ESPECIALLY FRIDAY
NIGHT. 1 TO 2 INCHES OF LIQUID PRECIPITATION ARE PROGGED FOR THE
SOUTHERN SIERRA NEVADA FROM KINGS CANYON NORTHWARD WITH HALF AND
INCH TO AN INCH IN THE SOUTHERN SIERRA FOOTHILLS AND A QUARTER TO
HALF INCH IN THE CENTRAL SAN JOAQUIN VALLEY. LESSER AMOUNTS ARE
PROGGED FURTHER SOUTH WITH MOST OF KERN COUNTY ONLY EXPECTED TO
RECEIVE A TENTH OF AN INCH OR LESS OF RAINFALL. SNOW LEVELS WILL
BE AT 7000 FEET OR HIGHER AT THE ONSET OF THE PRECIPITATION ON
FRIDAY.

THE THREAT OF PRECIPITATION  WILL CONTINUE SATURDAY AS AN UPPER
SHORT WAVE QUICKLY FOLLOW. MODELS PROG COLDER AIR AND LOWERING
SNOW LEVELS TO 5000 TO 5500 FEET BY SATURDAY AFTERNOON AS THE
TROUGH MOVES INLAND. THE PRECIPITATION WILL TURN TO SHOWERS
SATURDAY NIGHT IN THE COOLER POST-FRONTAL AIRMASS THEN A LARGE
UPPER RIDGE IS PROGGED TO BUILD INTO CA ON SUNDAY.

THE MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT FOR THE MIDDLE
PORTION OF NEXT WEEK WITH A DRY UPPER RIDGE PERSISTING THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK. THUS DRY CONDITIONS  EXPECTED FOR
CENTRAL CALIFORNIA WITH GENERALLY ABOVE NORMAL TEMPERATURES. THIS
PATTERN HOWEVER...FAVORS NIGHT AND MORNING FOG OVER THE SAN
JOAQUIN VALLEY WHICH MIGHT BECOME PROBLEMATIC FOR A GOOD PORTION
OF NEXT WEEK.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY...AREAS OF LIFR IN FOG THROUGH 20Z.
OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE REMAINDER OF THE
AREA OVER THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 01-21       72:1994     39:1937     56:1896     19:1937
KFAT 01-22       70:1994     35:1962     52:1888     25:1945
KFAT 01-23       72:1948     36:1962     52:2009     25:1962

KBFL 01-21       79:1981     40:1937     60:1942     19:1937
KBFL 01-22       76:1981     38:1962     60:1981     19:1937
KBFL 01-23       79:2014     42:1962     54:1970     21:1937
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON CAZ096.

DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING CAZ089>092.

&&

PUBLIC...MV
AVN/FW...DUDLEY
PREV DISCUSSION...DS
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 21, 5:25 AM PST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
525 AM PST THU JAN 21 2016

CAZ096-220130-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
525 AM PST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER STORM WATCH ISSUED FRIDAY AFTERNOON THROUGH SATURDAY
PLEASE SEE WSWHNX FOR DETAILS.

CAZ097-220130-
TULARE COUNTY MOUNTAINS-
525 AM PST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE COUNTY
MOUNTAINS.

...MODERATE TO HEAVY SNOWFALL POSSIBLE ABOVE 6000 FEET...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

* SNOW ACCUMULATIONS...4 TO 10 INCHES.

* TIMING...SNOW DEVELOPING LATE FRIDAY AFTERNOON. THE HEAVIEST
  SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW
  SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON.

* ELEVATION: INITIAL SNOW LEVELS 7000 FEET...LOWERING TO NEAR
  5000 FEET ON SATURDAY.

* IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL IN THE HIGHER
  ELEVATIONS DIFFICULT. SNOW AND WIND MAY CAUSE FALLING TREE
  BRANCHES OR LIMBS.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

MV

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 10:54 PM PSTDense Fog AdvisoryHNX11 hr
Jan 21, 4:52 AM PSTWinter Storm WatchHNX7 hr
Jan 21, 11:44 AM PSTWinter Weather AdvisoryHNX48 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.